Weekly First-Aid Topic: A child mistakenly took atropine — be aware of children’s safety in summer time
From:Beijing Municipal Commission of Health and Family Planning
Date:08/29/2018

 

"Please come here. My child drank the atropine on the table when I’m not here."

At 11:27 on July 18, Beijing 120 received a call for help from a woman whose child mistakenly took a bottle of atropine. It was an emergency because atropine is a toxic drug. Taking too much atropine, people will suffer from atropinization or atropine poisoning. 120 dispatcher told the lady to give her child a vomit and immediately dispatched a nearby ambulance.

A few minutes later, the ambulance arrived at the scene and learned that the child accidentally took atropine about 2.5mg. The amount was not big and it was no life-threatening. But the kid showed atropine symptoms such as flushed face and tachycardia. After emergency treatment, a green channel for the child was established and the kid was sent to the hospital for further treatment.

Summer is a high-risk period for children accidental injuries. Poisoning is one of the common accidental injuries among children. Parents must take extra precautions. Household cleaners, shoe polishes, various drugs, and etc. should be placed in a place that children can't touch. When feeding children medicine, do not told child that the medicine was candy so as not to make children confused in concept. It is advised to educate your child about safety and tell them what are not eatable casually. In the event of an accident, please call the 120 emergency number in time.